Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What cause rosacea and what is the treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5783 Questions
I am 68 years old. I have had antibiotics to reduce the inflammation caused by mites on my nose, and do not think this is the issue. I believe the uncomfortable rashes that have recurred on my cheeks and nose, quite frequently over the last 2 years, are related to spices or supplements: I use turmeric, cayenne, cilantro, red and black pepper,Tabasco, peanuts / peanut butter, and ginger. I take a seaweed supplement that I understand could overdose me with iodine and cause the symptoms, however, I stopped using it 6 months ago and the rashes have reappeared, vitamin b12, vitamin d, Viagra, testosterone injections, lunesta (low dose), trazadone (low dose), and melatonin. I have used these spices all my adult life and these vitamins and medications for at least 5 years. I play a lot of golf therefore in the sun a lot but with 50+ SPF sunscreen. I had eczema as a child, but no issues as an adult. None of these problems occurred before I turned 64. HELP!
Posted Thu, 2 Jan 2014 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 50 minutes later
Brief Answer: details below Detailed Answer: Hello Thanks for the query and photograph. You are probably suffering from rosacea, as evident from photograph. It is an inflammatory condition of face involving the blood vessels. Please apply an anti inflammatory cream like metronidazole in night. keep applying the sunscreen in day. Also take capsule doxycycline daily one for a month. This will give you relief. Let me know if you have any other doubts. Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor